# SDR DALA2015102306403

- Difficulty date: October 22, 2015
- Submitted: October 23, 2015
- Operation: Air carrier
- Aircraft: N944DL
- Make and model: Doug MD-88
- Aircraft serial: 49817
- Aircraft time: 68,737 hours, 51,645 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Valve
- Condition: Leaking
- Location: Rudder
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

FLIGHT CREW REPORTED THAT BOTH AFT LAVATORY SMOKE DETECTORS WERE SOUNDING AND CONFIRMED THERE WAS SMOKE AND FUMES PRESENT.  THE ACFT RETURNED TO MSP.  MAINTENANCE FOUND THAT THE APU INLET WAS CONTAMINATED WITH HYDRAULIC FLUID AND THAT THE RUDDER POWER-MAN VALVE WAS LEAKING AT A FITTING.  MAINTENANCE REPLACED THE UNION AND INSTALLED NEW PACKINGS, SUBSEQUENT LEAK CHECKS WERE GOOD. THE APU INLET WAS CLEANED, COALESCER BAGS REPLACED, AND A DUCT BURNOUT PERFORMED.  NO ODOR NOTED ON DUCT BURNOUT, THE COALESCER BAGS WERE REPLACED AGAIN, AND THE ACFT WAS RETURNED TO SERVICE.
